Doctor insights on:
I've had a second period in 3 weeks im on HRT tablets and I also have the implant in my arm , and im 50 yrs old is this possable it is coming in clots?
Usually done to provide the hormones that would be deficient upon surgical removal or inactivity or malfunction of a hormone producing gland or organ. The endocrinologist is the medical specialist that specializes amongst other things , in doing just that. Insulin/glucagon-pancreas, thyroid hormone-thyroid, ovaries, testicles, hypothalamus, ...Read more
I am a 41 year old woman. I had a full hysterectomy in my early 30's. I have been able to stay of HRT but lately my moods, hot flashes etc. Are out of controll. Do I need to consider hrt?
Probably not: Unfortunately, as we age, we become much more sensitive to bothersome odors, as well as other stimuli such as sound (noise), light, taste, etc. This is not related to hrt. ...Read more
Can a female who had bilateral pe's in her late20's take any type of HRT for menopause sympotms?Pes were a result of prolonged bedrest.
Complex question: Pulmonary emboli, especially bilateral, are potentially fatal. I will presume you were rx with blood thinners (anticoagulants) for over a year when they occurred and haven't recurred and ur now peri menopausal. If you r speaking only of symptoms of menopause, i would say, definitely avoid hrt. Other non-risky medications (both otc and rx) can be effective rx for that problem. ...Read moreSee 1 more doctor answer
SAFE for many women: Hrt (and its reputation and safety) constantly changes as new studies come out. Here is the best review: in patients with no increased risk of breast cancer, heart disease, or blood clots, trans-dermal hrt (patch, cream, gel) is relatively safe, and safe for just a few years, but as few as necessary. An even better review: talk to your own doctor. ...Read moreSee 2 more doctor answers
HRT: I presume you mean Hormone Replacement Therapy. Pharmaceutical reps, all nice folk, come often to the doctor with new information about their "wonder" drug. The drugs are almost always very reliable but the doctor really won't know which new product is best for which patient. Take your doctor's advice which may or may not be sound. Free meds will be given but the next lot will likely be expensive ...Read more
Depends on the type: It is well known that unopposed estrogen therapy can cause endometrial cancer. While some literature suggests that there is a relationship between "hrt" (ie: estrogen/progesterone) and breast cancer, there are no definitive studies confirming a cause and effect relationship. Yet, is is also known that some, but not all, breast cancers will grow faster when stimulated by estrogen. ...Read moreSee 1 more doctor answer